MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE
Model Number 66024007
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the dressings in this batch was not adhesive enough even some were found separated from the backing paper when opened up.No patient harm reported.No further information was provided at the time.
 
Additional Manufacturer Narrative
H3, h6: the batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review found a small number of similar instances of the reported event, with corrective action implemented related to the reported event.The device was used for treatment and was not returned for analysis.However comprehensive photographs were provided by the customer which meant it was possible to confirm a relationship between the event and the device, but not possible to identify a definitive root cause.It was reported that the dressing did not stick to the skin properly and in some cases had no adhesive at all.Probable root causes are low adhesion, which may be caused by low adhesion levels in the raw material used to make the film of this dressing.There are various controls in place during the manufacturing process of both the raw material and the dressing to identify when the adhesion is not in acceptable range, as per the product specification.There are also regular tests carried out to monitor the finished product.As with all adhesive products, the skin site must be thoroughly cleaned and dried prior to application.If there is any moisture on the skin surrounding the catheter, the adhesive performance of this dressing may be compromised.If the dressing becomes wet whilst applied, it may have to be removed and a new dressing applied.The users of the reported product are advised to consult the ifu, to delineate future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including application and removal of dressings and the conditions in which they should be stored.Probable root cause for a missing adhesive layer is a manufacturing issue in that the adhesive roll on the machine which makes the product, sometimes snaps and the dressings present on the line may continue without the adhesive layer being applied.Checks are in place to have these dressings removed from the line.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.
 
Additional Manufacturer Narrative
The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review found a small number of similar instances of the reported event, there is nothing to indicate this is outside of acceptable rates of occurrence.The device was used for treatment and was returned for analysis.One of the returned samples did not contain adhesive, however all other returned samples were found to have good levels of adhesive.Comprehensive photographs were also provided by the customer which meant it was possible to confirm a relationship between the event and the device, but not possible to identify a definitive root cause.It was reported that the dressing did not stick to the skin properly and in some cases had no adhesive at all.Probable root causes are low adhesion or missing adhesive, which may be caused by low adhesion levels or missing adhesive in the raw material used to make the film of this dressing.There are various controls in place during the manufacturing process of both the raw material and the dressing to identify when the adhesion is not in acceptable range, as per the product specification.There are also regular tests carried out to monitor the finished product.The alleged failure mode and any associated harm is mitigated in the risk files for this product.This investigation is now complete with no corrective actions required.Smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
IV3000 1 HAND 6X7CM CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12544363
Report Number8043484-2021-01804
Device Sequence Number13881204
Product Code KGX
UDI-Device Identifier05000223417383
UDI-Public05000223417383
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model Number66024007
Device Catalogue Number4007
Device Lot Number2018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/08/2021
03/21/2022
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/08/2021
03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown